I am 17 days post and have like this weird whitish discharge looking cream around my stitches. (Photo)

I didn't have this the first couple of days and them suddenly it started to occur. I have been cleaning with hydrogen peroxide and q-tips. I don't know if this is normal. I called my doctor and he said yes, but he's just brushed it off.

Doctor Answers 7

I am 17 days post and have like this weird whitish discharge looking cream around my stitches

Thank you for your question. Discontinue hydogen peroxide whoch can very irritting to healing skin.  Please contact your surgeon or the on call number for the practice for an examination. Best wishes for a speedy recovery

White discharge post labiaplasty

 thank you for your question. My first recommendation is to stop using peroxide! Second, most likely you have dissolvable sutures that will form discharge as they are dissolving,  also were you given an antibiotic and if so you may have a yeast infection. I would certainly get this checked out and have them perform a culture to be on the safe side. I would also recommend a good probiotic in the interim

Healing after labiaplasty

Hydrogen peroxide can be very irritating to healing tissue, especially in the area of the labia. The best care is keeping the area water clean and dry and avoiding topical products. Read more at the link below about post operative care following labiaplasty. A quick visit wtih your surgeon is also a good idea to ensure the area is healing well. 

White discharge 3 weeks after labiaplasty. Stop using peroxide.

White discharge without itchiness is common during healing. If it's unusually heavy, it might be an early yeast infection. Nonetheless, it shouldn't affect healing. If it itches, see your surgeon for medication. Hydrogen peroxide is sometimes used to help remove debris and dead tissue from open wounds to prevent infection. However, when used on intact surgical scars, it will simply irritate the skin and provide no benefit. It may actually prolong the healing process and cause blistering. Use soapy water, spray and rinse, ditch the q-tips and things should heal better faster.

Discharge

Dear Amama28

Though I have not examined you in my experience this is absolutely 100% normal.  The discharge you are noticing is in part your normal vaginal secretions and the healing process along and what I believe to be the early degradation of the sutures.  The sutures will takes weeks to dissolve and when they do this discharge will go away.

Your doctor is correct!   I hope this helps alleviate some anxiety.

John R Miklos MD
Atlanta ~Beverly Hills ~ Dubai

Brushed off after labiaplasty

Sorry that your doctor brushed you off. Anytime my patients have concerns (including on the weekends) I make time to see them in clinic and always speak to them by phone. My nurse is always available to look at photos that you can send in if you're a distance away from the clinic. The trim method has longer scars and longer healing times. Sometimes the discharge can be from the suture line, other times it can be from a yeast infection or other bacterial infection, which is fortunately rare. Peroxide is very harsh. I recommend vaseline twice daily and warm water sprays only for the first 2 weeks for cleansing. Over cleansing is a problem for those delicate tissues.

I am 17 days post and have like this weird whitish discharge looking cream around my stitches.

Thank you for your question and photograph.  Assuming you are not having any other symptoms - itching, pain, odor - this discharge is likely your stitches beginning their slow absorption along your incision lines and is not a cause for concern. If you start to have any issues be sure to contact your surgeon so that they can perform an in-person examination and diagnose the cause.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.